TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives

You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Mental Health Use this forum to share your mental health concerns and to seek advice.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Make Believe Offline
makes everything 20% cooler.
Jeez, get a life!
***********
 
Make Believe's Avatar
 
Name: Kayleigh
Age: 28
Gender: Female
Location: Wales, U.K.

Posts: 6,185
Blog Entries: 190
Join Date: August 31st 2009

Emotionally numb - January 14th 2011, 01:16 PM

Since I've been taking Citalopram ever now and then I feel emotionally numb :/ It's just like I have no emotions at all right now. I'm not happy, sad, anxious, bored, hyper or anything. I don't even feel "normal" I just feel like if a friend/family member died right now I wouldn't feel hardly any different.

In a way it's good as I MUCH prefer feeling like this than depressed but it's odd at the same time.

It's just like my mind can't be bothered to feel anything :| Is this normal?


"Life isn't about finding yourself. Life is about creating yourself."

Last edited by Make Believe; January 14th 2011 at 04:49 PM.
  Send a message via MSN to Make Believe  
  (#2 (permalink)) Old
Music Offline
Thoroughly medicated
I've been here a while
********
 
Music's Avatar
 
Name: Richard
Age: 29
Gender: Male
Location: Alberta, Canada

Posts: 1,575
Blog Entries: 12
Join Date: January 5th 2009

Re: Emotionally numb - January 14th 2011, 09:36 PM

Some people have experiences like that on some medication but everyone is different. I felt exactly like that on respiridone, like you're just there and that's it, life is going on but all you can do is watch and not experience anything.


Member since 2005
  Send a message via MSN to Music  
  (#3 (permalink)) Old
Jazzman Jeff Offline
The mind is a powerful tool
Welcome me, I'm new!
*
 
Jazzman Jeff's Avatar
 
Name: Jeff
Age: 35
Gender: Male
Location: Canada

Posts: 44
Blog Entries: 2
Join Date: January 10th 2011

Re: Emotionally numb - January 14th 2011, 09:48 PM

I have to agree with Rick, what you're feeling is common in people taking an SSRI like Citalopram. The drug is acting exactly like it should by leveling mood; on one hand you can feel very stable but on the other hand you can feel emotionally flat. This is a concern that you should bring up with your doctor who prescribes your Citalopram. He/she may decide to make changes to your dose/meds but please make sure you keep taking it. I would suggest making some notes about situations where you specifically feel too unemotional but think you should be more emotional: for example, a celebration of some sort or (God forbid) a situation of grief. A medication like this can take a long time to get used to and work effectively, but I hope it has helped you find some stability.
   
  (#4 (permalink)) Old
Make Believe Offline
makes everything 20% cooler.
Jeez, get a life!
***********
 
Make Believe's Avatar
 
Name: Kayleigh
Age: 28
Gender: Female
Location: Wales, U.K.

Posts: 6,185
Blog Entries: 190
Join Date: August 31st 2009

Re: Emotionally numb - January 14th 2011, 10:13 PM

Thank you guys <3 Nice to know it's somewhat normal I'll bring it up to my doctor the next time I see him. It doesn't happen all the time (luckily) though.

I'm feeling somewhat tempted to just get drunk tomorrow to feel... something I know it's not the wisest idea though


"Life isn't about finding yourself. Life is about creating yourself."
  Send a message via MSN to Make Believe  
  (#5 (permalink)) Old
Stupidity Kills
Outside, huh?
**********
 
OMFG!You'reActuallySmart!'s Avatar
 

Posts: 4,500
Blog Entries: 10
Join Date: December 19th 2009

Re: Emotionally numb - January 15th 2011, 10:20 AM

It does happen with certain medications, especially anti-psychotics. There's not much you can do to get rid of this temporary flat affect other than changing medications. Remember though, with the anti-depressants and mood stabilizers, it takes roughly 2-3 weeks to feel the effects kick in so it may take longer to have the side-effects of flat affect dissipate.


I can rip you off, and steal all your cash, suckerpunch you in the face, stand back and laugh. Leave you stranded as fast as a heart-attack.
- Danko Jones (I Think Bad Thoughts)
   
  (#6 (permalink)) Old
Make Believe Offline
makes everything 20% cooler.
Jeez, get a life!
***********
 
Make Believe's Avatar
 
Name: Kayleigh
Age: 28
Gender: Female
Location: Wales, U.K.

Posts: 6,185
Blog Entries: 190
Join Date: August 31st 2009

Re: Emotionally numb - January 15th 2011, 01:18 PM

Okay, I feel a little better today that's good news. I don't feel 100% "normal" but I feel slightly better


"Life isn't about finding yourself. Life is about creating yourself."
  Send a message via MSN to Make Believe  
Closed Thread

Bookmarks

Tags
emotionally, numb

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.